Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 43, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 21, 2014, 10:27 AM EDT. It took effect at Sep 21, 2014, 8:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2014, 10:27 AM EDT (14:27 UTC)
- In effect from
- Sep 21, 2014, 8:00 PM EDT
- Expired
- Sep 22, 2014, 9:46 AM EDT
- In force
- 14 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 7:43 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 21, 7:43 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 743 AM EDT SUN SEP 21 2014 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 300 AM EDT SUN SEP 21 2014 AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING CLOUDS AND SHOWERS AND ISOLATED THUNDERSTORMS TODAY. THE SYSTEM WILL MOVE OUT TONIGHT AND ALLOW SKIES TO GRADUALLY CLEAR. HIGH PRESSURE WILL BRING FAIR WEATHER THROUGH THE UPCOMING WEEK. IT WILL BE SEASONABLY COOL MONDAY. TEMPERATURES WILL MODERATE TO ABOVE NORMAL FOR MID TO LATE WEEK. && .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 300 AM EDT SUN SEP 21 2014 SHOWERS AND SCATTERED CONVECTION WILL CONTINUE TO MOVE ACROSS OUR AREA EARLY THIS MORNING IN THE FORM OF A NON SEVERE AND WEAKENING QLCS. NO SEVERE WX REPORTS WERE NOTED WITH THIS ACTIVITY AS IT MOVED ACROSS WI EARLIER TONIGHT. INSTABILITY OVER OUR AREA IS WEAK BUT STRONG SPEED SHEAR IS NOTED. THEREFORE ISOLATED MINI BOWS MAY RESULT IN GUSTS TO AROUND 35 TO 40 KTS FOR THE NEXT FEW HOURS BUT NO SEVERE WX IS ANTICIPATED. KGRR RADAR TRENDS THE PAST HOUR OR SO ALREADY INDICATE WEAKENING. BIG SABLE POINT REPORTED A PEAK GUST OF 41 MPH AS THE STORMS CAME ONSHORE AFTER JUST AFTER 06Z EARLY THIS MORNING. SHOWERS WILL REDEVELOP LATER TODAY AS THE UPPER TROUGH AXIS MOVES OVERHEAD BY 18Z. AN ISOLATED STORM OR TWO IS ALSO POSSIBLE LATER TODAY DUE TO INSTABILITY FROM DAYTIME HEATING AND AS THE POOL OF COLDER AIR ALOFT MOVES IN. IT WILL BECOME BREEZY LATE THIS MORNING AND AFTERNOON AS WINDS VEER TO THE NW AND INCREASE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH... HIGHEST RIGHT ALONG THE LAKE MI SHORELINE. FAIR WX IS ANTICIPATED THROUGH THE REST OF THE SHORT TERM FCST PERIOD AS HIGH PRESSURE BUILDS IN. SKIES WILL GRADUALLY CLEAR TONIGHT AS THE H5 TROF AXIS SHIFTS EAST AND LOW LEVEL WINDS BECOME MORE NORTHERLY AND ADVECT DRIER AIR IN. SEASONABLY COOL CONDITIONS ARE ANTICIPATED MONDAY WITH MAX TEMPS REACHING THE UPPER 50S TO LOWER 60S. IT WILL BE AT LEAST TEN DEGREES MILDER TUESDAY WHEN MAX TEMPS WILL REACH THE UPPER 60S TO LOWER 70S WITH MOSTLY CLEAR SKIES. .LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY) ISSUED AT 300 AM EDT SUN SEP 21 2014 A HIGH PRESSURE RIDGE WILL PRODUCE FAIR AND MILD WEATHER THROUGH THE LONG RANGE FORECAST PERIOD. MAX TEMPS DAILY WILL REACH THE 70S WITH MIN TEMPS PRIMARILY IN THE 45 TO 55 DEGREE RANGE. THE MILDEST TEMPERATURES ARE ANTICIPATED LATE IN THE WEEK AS THE UPPER LEVEL RIDGE BECOMES MORE AMPLIFIED OVER THE GREAT LAKES REGION. MILD AND DRY WX WILL LIKELY CONTINUE THROUGH THE WEEKEND INTO NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 742 AM EDT SUN SEP 21 2014 AS THE UPPER TROUGH MOVES THROUGH THE AREA EXPECT A PERIOD OF LOW CEILING AND SHOWERS...THIS WILL LARGELY BE FROM 14Z TILL 18Z. ALSO DURING THIS TIME THE MIXING HEIGHT INCREASES AND THAT SHOULD MIX DOWN WIND GUSTS TO NEAR 30 KNOTS. BEHIND THE TROUGH EXPECT A PERIOD OF VFR CIGS INTO THIS EVENING. OVERNIGHT WRAP AROUND LOW CLOUDS MOVE BACK IN SO MVFR CIGS WILL ONCE AGAIN PREVAIL. WINDS SPEEDS WILL BE AROUND 10 KNOTS OVERNIGHT. && .MARINE... ISSUED AT 300 AM EDT SUN SEP 21 2014 THE SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH TONIGHT. WINDS WILL VEER TO THE WEST TO NORTHWEST TODAY AND STRENGTHEN TO 20 TO 30 KTS CAUSING WAVE HEIGHTS TO BUILD TO AROUND 4 TO 8 FEET THIS AFTERNOON AND EVENING. WIND SPEEDS MAY BRIEFLY FLIRT WITH GALE FORCE THIS AFTERNOON BUT WILL STICK WITH THE THINKING OF THE PREVIOUS SHIFT AND CONTINUE TO COVER THIS WITH THE SMALL CRAFT HEADLINE. WAVE HEIGHTS WILL SLOWLY SUBSIDE LATE TONIGHT AS WIND SPEEDS DIMINISH. && .HYDROLOGY... ISSUED AT 300 AM EDT SUN SEP 21 2014 LOCALLY HEAVY RAINFALL OCCURRED YESTERDAY AFTERNOON AND OVERNIGHT. SOME RISES IN AREA RIVER LEVELS WILL CONTINUE TO OCCUR BUT OTHER THAN ISOLATED MINOR URBAN AND SMALL STREAM TYPE ISSUES EARLY THIS MORNING... NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED. IT IS NOTED THAT THE GRAND RIVER AT JACKSON QUICKLY SPIKED UP TO ABOVE 12 FEET YESTERDAY EVENING BUT REMAINED BELOW ACTION STAGE AND THE RIVER LEVEL THERE HAS ALREADY TRENDED BACK DOWNWARD SIGNIFICANTLY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849. && SYNOPSIS...LAURENS SHORT TERM...LAURENS LONG TERM...LAURENS AVIATION...WDM HYDROLOGY...LAURENS MARINE...LAURENS
Hazardous weather outlook, Sep 21, 9:28 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 928 AM EDT SUN SEP 21 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 928 AM EDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-220900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 928 AM EDT SUN SEP 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
In the hours before
Local storm report, Sep 21, 5:33 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 AM EDT SUN SEP 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 2 WNW HOLT 42.66N 84.56W
09/21/2014 INGHAM MI EMERGENCY MNGR
1-2 INCH BRANCHES AND POWER LINES DOWN
&&
CASLocal storm report, Sep 21, 5:59 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 AM EDT SUN SEP 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND GST 3 NE PORTAGE 42.23N 85.55W
09/21/2014 M39 MPH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/
&&
CASLocal storm report, Sep 21, 6:14 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 AM EDT SUN SEP 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST 4 NW ROOSEVELT PARK 43.23N 86.34W
09/21/2014 M38 MPH MUSKEGON MI MESONET
MESONET STATION MUSKEGON GLERL /MKGM4/
0225 AM TSTM WND GST 3 W SCOTTVILLE 43.96N 86.34W
09/21/2014 M37 MPH MASON MI MESONET
MESONET STATION 2 W SCOTTVILLE /MC016/
0235 AM TSTM WND GST 4 SSE HART 43.64N 86.33W
09/21/2014 M31 MPH OCEANA MI MESONET
MESONET STATION 4 SSE HART /C049/
0221 AM TSTM WND GST 1 NW LUDINGTON 43.96N 86.45W
09/21/2014 M26 MPH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/
0236 AM TSTM WND GST 2 WNW BRADLEY 42.64N 85.68W
09/21/2014 M23 MPH ALLEGAN MI MESONET
MESONET STATION 2 WNW BRADLEY /CW5467/
0214 AM TSTM WND GST 2 SSW ALLENDALE 42.96N 85.97W
09/21/2014 M20 MPH OTTAWA MI MESONET
MESONET STATION 2 SSW ALLENDALE /ALVRG/
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Sep 21, 8:42 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 AM EDT SUN SEP 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 ENE JACKSON 42.25N 84.38W
09/21/2014 M1.66 INCH JACKSON MI COCORAHS
HEAVY RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 2 WNW LEONI 42.26N 84.31W
09/21/2014 M1.16 INCH JACKSON MI MESONET
MESONET STATION 2 WNW LEONI /EW4469/ HEAVY
RAIN DURATION 24 HOURS.
0700 AM HEAVY RAIN 4 S GRAND HAVEN 43.00N 86.22W
09/21/2014 M1.07 INCH OTTAWA MI COCORAHS
HEAVY RAIN DURATION 24 HOURS.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Sep 21, 9:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 AM EDT SUN SEP 21 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM TSTM WND GST 3 NE PORTAGE 42.23N 85.55W
09/21/2014 M39 MPH KALAMAZOO MI ASOS
ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
/AZO/
0230 AM TSTM WND GST 4 NW ROOSEVELT PARK 43.23N 86.34W
09/21/2014 M38 MPH MUSKEGON MI MESONET
MESONET STATION MUSKEGON GLERL /MKGM4/
0225 AM TSTM WND GST 3 W SCOTTVILLE 43.96N 86.34W
09/21/2014 M37 MPH MASON MI MESONET
MESONET STATION 2 W SCOTTVILLE /MC016/
0235 AM TSTM WND GST 4 SSE HART 43.64N 86.33W
09/21/2014 M31 MPH OCEANA MI MESONET
MESONET STATION 4 SSE HART /C049/
0221 AM TSTM WND GST 1 NW LUDINGTON 43.96N 86.45W
09/21/2014 M26 MPH MASON MI MESONET
MESONET STATION LUDINGTON /AR258/
0236 AM TSTM WND GST 2 WNW BRADLEY 42.64N 85.68W
09/21/2014 M23 MPH ALLEGAN MI MESONET
MESONET STATION 2 WNW BRADLEY /CW5467/
0214 AM TSTM WND GST 2 SSW ALLENDALE 42.96N 85.97W
09/21/2014 M20 MPH OTTAWA MI MESONET
MESONET STATION 2 SSW ALLENDALE /ALVRG/
0700 AM HEAVY RAIN 1 ENE JACKSON 42.25N 84.38W
09/21/2014 M1.66 INCH JACKSON MI COCORAHS
HEAVY RAIN DURATION 24 HOURS.
0800 AM HEAVY RAIN 2 WNW LEONI 42.26N 84.31W
09/21/2014 M1.16 INCH JACKSON MI MESONET
MESONET STATION 2 WNW LEONI /EW4469/ HEAVY
RAIN DURATION 24 HOURS.
0700 AM HEAVY RAIN 4 S GRAND HAVEN 43.00N 86.22W
09/21/2014 M1.07 INCH OTTAWA MI COCORAHS
HEAVY RAIN DURATION 24 HOURS.
0400 AM TSTM WND DMG 2 WNW HOLT 42.66N 84.56W
09/21/2014 INGHAM MI EMERGENCY MNGR
1-2 INCH BRANCHES AND POWER LINES DOWN
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:08 AM EDT | Special Marine Warning | GRR | 112 min | |
| Sep 21, 1:41 AM EDT | Special Weather Statement | GRR | Allegan, Muskegon, Newaygo, Oceana, Ottawa, Van Buren | 94 min |
| Sep 21, 2:31 AM EDT | Special Weather Statement | GRR | Allegan, Kent, Mecosta, Montcalm, Newaygo, Ottawa and 1 more | 59 min |
| Sep 21, 3:30 AM EDT | Special Weather Statement | GRR | Eaton, Ingham | 60 min |
| Sep 21, 4:20 AM EDT | Special Weather Statement | GRR | Calhoun, Ingham, Jackson | 55 min |
| Sep 21, 10:27 AM EDT | Gale Warning | GRR | 10 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.